Wyoming, 2003High Wind in Wyoming, November 19, 2003
November 19, 2003 · NWS RIW · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 18, 2:39 PM MST, 13 hours 6 minutes earlier.
Area forecast discussion, Nov 18, 2:39 PM MST, 13 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MST TUE NOV 18 2003
.TONIGHT THROUGH FRIDAY...
UPPER RIDGE BUILDING IN THIS AFTERNOON WITH NORTHWEST FLOW OVER AREA.
WEAK SHORTWAVE THIS MORNING GAVE THE NORTHWEST ANOTHER QUICK SHOT
OF SNOW. LEE TROF IN THE PLAINS AND HIGH PRESSURE OVER GREAT BASIN
PRODUCING A TIGHT GRADIENT OVER THE AREA WITH MOST AREAS ON THE
BREEZY TO WINDY SIDE. WILL GO WITH HIGH WIND WATCH CENTRAL ZONES
WEDNESDAY AND WEDNESDAY NIGHT. RIDGE AXIS MOVES THROUGH LATE
WEDNESDAY MORNING WITH FLOW BACKING TO THE SOUTHWEST WHICH WILL
STRENGTHEN THE SOUTHWEST FLOW AT THE SURFACE IN THE CENTRAL WIND
CORRIDOR. OTHER AREAS OF CONCERN WILL BE ABSAROKAS AND CODY
FOOTHILLS THOUGH SHOULD STAY BELOW HIGH WIND THERE. H7 TEMPS
WARM TO 0 TO +2 OVER THE AREA EAST OF THE DIVIDE WEDNESDAY UNDER
HIGH PRESSURE. NEEDLESS TO SAY THESE TEMPS WILL MIX DOWN TO THE
SURFACE. CURRENT HIGHS LOOK GOOD THOUGH WOULDNT BE SURPRISED IF
CPR OR BYG APPROACHES 70. NEXT SYSTEM IS THE TROF OFF THE NORTHWEST
COAST WHICH WILL MOVE INTO THE AREA LATE TOMORROW NIGHT. HAVE BEEFED
UP POPS IN THE NORTHWEST BEGINNING 06Z TO LIKELY AND THROUGHOUT
THE WEST THURSDAY. ADVISORY AT LEAST MAY BE NEEDED FOR THE WEST IF
THE SYSTEM MOVES THROUGH AS PLANNED BUT WILL HOLD OFF ANY 4TH PERIOD
HIGHLIGHTS. GFS HAS BEEN RATHER INCONSISTENT LATELY WITH THE
FRONT...SO WILL SIDE WITH THE SLOWER ETA SOLUTION. THAT IS BRINGING
THE FRONT THROUGH EAST OF THE DIVIDE THURSDAY NIGHT RATHER THAN
THURSDAY. UPSLOPE FLOW TENTATIVELY FORMS FRIDAY BEHIND THE FRONT...
THOUGH WANT TO SEE MORE CONSISTENCY BEFORE BUMPING UP POPS.
TEMPERATURES THURSDAY COOL WITH INCREASING CLOUDS AND WEAK COLD AIR
ADVECTION. TEMPERATURES FALL BEHIND THURSDAY NITES FRONT MAINLY INTO
THE TEENS AND 20S. FRIDAYS HIGHS LOOK TO BE IN THE UPPER 20S TO MID
30S WITH H7 TEMPS IN THE -5 TO -7C RANGE...THOUGH COOLING THROUGH THE
DAY.
.FRIDAY NIGHT THROUGH TUESDAY...
INDICATIONS GETTING STRONGER FOR A MAJOR STORM ACROSS MUCH OF THE
STATE BEGINNING THURSDAY NIGHT AND FRIDAY IN THE WEST AND SPREADING
EAST OF THE DIVIDE FRIDAY NIGHT INTO SATURDAY...LINGERING INTO
SUNDAY. ONLY DIFFERENCES THIS MORNING...IS GFS NOT PUSHING FIRST
FRONT THROUGH ON FRIDAY UNTIL LATE...AND ETA PUSHING FRONT THROUGH
FRIDAY MORNING. ALSO...ETA FURTHER SOUTH WITH STRONG UPPER LEVEL TROF
AND GFS NORTH WITH UPPER LOW ACROSS WY THEN MOVING EAST INTO
DAKOTAS...RESULTING IN A POTENTIAL BLIZZARD FOR NORTHERN PLAINS.
HOWEVER...OUR CWFA SHOULD STILL SHOULD SEE QPF AMOUNTS AVERAGE
BETWEEN 0.50 TO 1 INCH...WITH LOCALLY HIGHER AMOUNTS...THURSDAY
NIGHT THROUGH SATURDAY NIGHT. ALSO...THE AREA FROM THE EAST SLOPE OF
THE WIND RIVERS...THROUGH LANDER AND OVER TO CASPER WILL HAVE THE
HIGHEST PROBABILITY OF SIGNIFICANT SNOWFALL. ARCTIC AIR DIVES
SOUTH SATURDAY AND SUNDAY...SO HAVE LOWERED TEMPS IN THE GRIDS.
GOING WITH A DRY FORECAST AND COLD TEMPS FOR MONDAY AND TUESDAY.
&&
.RIW...WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH
WEDNESDAY AND WEDNESDAY NIGHT WYO ZONES 19..12..22..30.
&&
TWB/MCHazardous weather outlook, Nov 18, 3:38 PM MST, 12 hours 7 minutes before
WYZ001>020-022>030-191300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MST TUE NOV 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING WEDNESDAY AND
WEDNESDAY NIGHT...
.DAY ONE...REMAINDER OF TODAY AND TONIGHT
WEST WINDS AFFECTING THE MOUNTAINS AND THE SOUTHERN WIND
CORRIDOR OF WYOMING WILL INCREASE LATE TONIGHT. SOUTHWEST WINDS OF 20
TO 30 MPH...GUSTING TO OVER 40 MPH AT TIMES...WILL INCREASE TO
BETWEEN 30 AND 40 MPH OVER CENTRAL WYOMING LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A HIGH WIND WATCH HAS BEEN ISSUED FOR WEDNESDAY AND WEDNESDAY NIGHT
FOR PORTIONS OF CENTRAL WYOMING...AS STRONG WINDS INCREASE AHEAD OF A
WINTER STORM PUSHING SOUTHEAST THROUGH THE PACIFIC NORTHWEST. THE
STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS WYOMING FRIDAY AND
SATURDAY. ALSO...ARCTIC AIR WILL PLUNGE SOUTH BRINGING MUCH COLDER
TEMPERATURES TO CENTRAL AND WESTERN WYOMING SATURDAY AND SUNDAY.
HEAVY SNOW MAY FALL ACROSS THE WESTERN MOUNTAINS LATE THURSDAY NIGHT
AND FRIDAY...AND OVER AREAS EAST OF THE CONTINENTAL DIVIDE FRIDAY
NIGHT AND SATURDAY...INCLUDING THE CITIES OF LANDER...RIVERTON AND
CASPER...AS UPSLOPE FLOW CONDITIONS DEVELOP. THE SNOW WILL DECREASE
SATURDAY NIGHT...WITH ONLY LIGHT SNOW EXPECTED BY SUNDAY.
TRAVELERS AND ANYONE PARTICIPATING IN OUTDOOR ACTIVITIES FROM
THURSDAY THROUGH SATURDAY SHOULD BE PREPARED FOR WINTER CONDITIONS.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET AS
THIS SYSTEM DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
CF/TB
High Wind, Green Mountains & Rattlesnake Range
- When
- November 19, 3:45 AM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Maryland, November 19, 20034 deaths · 1 event
- Flooding in West Virginia, November 19 to 20, 20032 deaths · $12 million · 28 events
- Flooding in Virginia, November 19 to 20, 20032 deaths · $525,000 · 2 events
- Flash Flooding and Flooding in Virginia, November 19 to 20, 2003$3.7 million · 55 kt wind · 13 events
- Flood in Virginia, November 19 to 20, 2003$6.1 million · 1 event
- Flash Flooding in West Virginia, November 19, 2003$2.4 million · 4 events
- Flash Flooding and Flooding in North Carolina, November 19 to 20, 2003$1.6 million · 7 events
- Flooding in Virginia, November 19 to 20, 2003$1.1 million · 3 events
- High Wind in Washington, November 19, 2003$1.0 million · 68 kt wind · 4 events
- Flash Flood in Pennsylvania, November 19 to 20, 2003$530,000 · 1 event
- Flood in Virginia, November 19 to 20, 2003$500,000 · 1 event
- Strong Wind in Pennsylvania, November 19, 20033 injured · $105,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335358.